Posted By CCF Neurology W6 MD on November 07, 1998 at 14:29:13:
In Reply to: Can Parkinsons Cause peripheral neuropathy? posted by K. Bilant on November 07, 1998 at 09:54:30:
I am searching for some articles regarding whether or not
Parkinsons can cause a peripheral neuropathy in the lower extremity,
especially symptomology of Parkinsons in the feet! Thank you for your
Class of 2000, Ohio College of Podiatric Medicine
Parkinson Disease is a neurodegenerative disorder characterized by
tremor, slowness in movement/thinking/speech, rigidity,
stopped posture, gait difficulty, and expression-less face.
It is the most common cause of parkisonism (the above symptoms).
There are many other causes of parkinsonism. PD is caused by
degeneration of neurons in the substantia nigra (in the brain stem)
and DOES NOT cause Peripheral Neuropathy.
One can have both PD and peripheral neuropathy that is unrelated.
I hope the above information is helpful.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.